John J. MillsonUniversity of Maryland, College Park, USA
The following question, which is directly related to the Whitehead problem of subcomplexes of acyclic 2-complexes, is studied: If is a class of groups, X is a 2-dimensional CW-complex and X' is an acyclic, infinite cyclic cover of X with in , must X' be contractible? A positive answer is given if X is finite and is the class of amenable groups.
Cite this article
John J. Millson, Acyclic covers. Comment. Math. Helv. 74 (1999), no. 2, pp. 173–178DOI 10.1007/S000140050084